MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0740
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the reported issue cannot be confirmed and the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01669, 3005168196-2017-01671.The hospital retained the device for review.
 
Event or Problem Description
The patient was undergoing a coil embolization in the superior mesenteric vein using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully deployed and detached the initial ruby coils in the target vessel using a lantern.While attempting to advance a new ruby coil into the lantern, the physician did not mention resistance; however, the ruby coil pusher assembly became bent upon advancement into the lantern.Therefore, it was removed.While attempting to advance another ruby coil into the target vessel, the physician immediately experienced resistance upon advancing the ruby coil out the lantern.Therefore, the physician decided to withdraw the ruby coil; however, the ruby coil would not withdraw.The physician then withdrew the lantern a couple of millimeters and attempted to advance the ruby coil; however, the ruby coil would not move.The physician then decided to retract the ruby coil; however, upon retraction, the ruby coil unintentionally detached in the patient¿s body.The physician attempted to use a snare device to remove the detached ruby coil; however, the physician was unable to remove the ruby coil and the ruby coil was left in the superior mesenteric vein.The procedure was completed by placing a non-penumbra stent device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6897411
Report Number3005168196-2017-01670
Device Sequence Number636851
Product Code HCG
UDI-Device Identifier00814548012964
UDI-Public00814548012964
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/21/2024
Device Catalogue NumberRBY2C0740
Device Lot NumberF72217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight95